We use our own and third-party cookies to optimize your experience on this site, including to maintain user sessions. Without these cookies our site will not function well. If you continue browsing our site we take that to mean that you understand and accept how we use the cookies. If you wish to decline our cookies we will redirect you to Google.
Already have an account? Sign in.

 Remember Me | Forgot Your Password?

New Database Lists Adverse Effects Of 700 Medications, Supplements, On Liver

October 26, 2012: 12:00 AM EST
A new National Institutes of Health online database of 700 medications, and herbal and dietary supplements, shows that many can be toxic to the liver. The searchable Livertox database shows, for example, that kava, comfrey, valerian, vitamin A, niacin and green tea, when taken in high doses, have been linked to liver injury and disease. Loyola University’s Steven Scaglione, M.D., who specializes in liver transplantation and research, praises the new NIH database, noting that consumers have become aware in recent years of the dangers of taking too much acetaminophen, but are relatively ignorant of the risk of liver injury presented by certain popular herbal and dietary supplements.
Steven Scaglione, M.D., "Dietary Supplements Can Cause Liver Injury, Says Hepatologist", Press release, Loyola University Health System, October 26, 2012, © Loyola University Health System
Domains
HEALTH & WELLNESS
Body
Conditions
Food & Nutrition
Digestive
Pills & Supplements
Other Conditions
Geographies
Worldwide
North America
United States of America
Categories
Comment & Opinion
Press Release
Developed by Yuri Ingultsov Software Lab.